Tornado, Morton
- When
- May 30, 8:10 PM CST to 8:20 PM CST
- Where
- Morton County, 12 mi WNW of Richfield
- Rating
- F0
- Path length
- 3.2 mi
- Path width
- 75 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.333, -101.983
This tornado had nothing to hit.
1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 30, 2:03 PM CST, 6 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 303 PM CDT MON MAY 30 2005 .DISCUSSION... DAYS 1-2... W/V LOOP AND LTG STRIKES SHOWING FAIRLY ACTIVE WEATHER UNDER THE 5H COLD POOL CURRENTLY WORKING ITS WAY EASTWARD INTO CO. MODELS ALL ARE IN GOOD AGREEMENT TODAY WITH THIS SYSTEM MOVING E/NE OVERNIGHT INTO TUESDAY, THEN SHIFTING MOISTURE AND INSTAB EAST AND SE OF THE AREA BY TUESDAY NIGHT. ON WEDNESDAY WILL HAVE TO WATCH MOISTURE RETURNING ALONG WITH WAA OVER 85H BAROCLINIC ZONE OVER THE PANHANDLE BUT AT THIS TIME ONLY OUR SW CWA WOULD BE IMPACTED AND CONVECTION APPEARS TO HOLD OFF UNTIL AFTER 00Z. FOR TONIGHT AHEAD OF OUR UPPER WAVE 925-85H RIDGE OF MOISTURE EXTENDED ACROSS EASTERN CO AT 12Z WITH LLVL WAA ENHANCING OVER OUR NRN CWA TONIGHT INTO EARLY TUESDAY. 85-7H FGEN ALSO FOCUSING ON OUR NORTHERN CWA WITH PCPN WATER OF 151% OF NORM AT DDC AS OF 12Z TODAY. GIVEN GOOD GOOD LIFT AND MOISTURE MAY HAVE PERIODS OF HEAVY RAINS IN OUR NORTH AS WELL SO WILL MENTION HEAVY RAINFALL IN THE GRIDS BETWEEN MIDNIGHT AND NOON TUES. AS FOR SEVERE WEATHER THIS MAY BE CONFINED TO OUR SW CWA (EHA AREA) WHERE INSTAB HAVE BEEN INCREASING TODAY AS CLOUDS ERODE. 0-6KM SHEAR BASED ON RUC IN SE CO RANGING FROM 35-45KTS SO COULD SEE SOME HAIL MAYBE SOME WIND THIS EVENING FROM ANY STORM THAT MOVES INTO OUR W/SW CWA EARLY TONIGHT. AS FOR TEMPS AS UPPER TROF PASSES ON TUESDAY SKIES SHOULD CLEAR SO HAVE BASED TEMPS IN THE WEST ON 8H MIXING WHILE IN THE E/NE (ESPECIALLY HYS AREA) WENT WITH CLOUDY COOL SYNARIO MUCH LIKE WHAT WAS EXPERIENCED IN NW KS TODAY. DAYS 3-7... DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. THE MEDIUM RANGE MODELS CONTINUE TO HOLD ON TO A SOUTHWEST FLOW PATTERN OVER THE CENTRAL PLAINS THROUGH THE WEEKEND AND INTO THE FOLLOWING WEEK WITH THE BROAD UPPER TROUGH MAINTAINING POSITION IN THE WESTERN CONUS. THE GFS ENSEMBLES AS WELL AS THE ECMWF 6-10 DAY MEAN ALSO SHOW THIS PATTERN PERSISTING. HAVE PRETTY MUCH LEFT THE GOING CHANCES FOR PRECIPITATION ALONE FOR NOW AS IT WILL BE DIFFICULT TO PIN DOWN TIMING OF CONVECTIVE EVENTS THIS FAR OUT. IN THE 8-10 DAY PERIOD, HAVE ADJUSTED THE TEMPERATURE FORECAST BACK TO NEAR NORMAL GIVEN THE ENSEMBLE TRENDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 70 53 78 / 70 80 20 10 GCK 53 71 52 78 / 70 80 10 10 EHA 53 73 55 78 / 60 30 0 10 LBL 54 72 54 79 / 50 50 10 10 HYS 53 66 52 78 / 90 100 40 10 P28 57 73 59 78 / 60 90 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && BURGERT/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 123 PM CDT MON MAY 30 2005 KSZ030-031-043>046-061>066-074>081-084>090-311000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 123 PM CDT (1223 PM MDT) MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS PRODUCING STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE AFTER 5 PM SOUTHWEST OF A LINE EXTENDING FROM JOHNSON TO ULYSSES TO NEAR LIBERAL. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN OF SOUTHEAST COLORADO. A FEW STRONGER STORMS MAY REACH PARTS OF SOUTHWEST KANSAS LATE THIS AFTERNOON, MAINLY IN THE JOHNSON CITY, ELKHART AND HUGOTON AREAS, WITH STRONG WINDS AND HAIL TO THE SIZE OF PENNIES POSSIBLE. A MUCH STRONGER UPPER LEVEL DISTURBANCE WILL ARRIVE TONIGHT, BRINGING HEAVY RAIN TO PARTS OF THE AREA. THE AREA NORTH AND WEST A LINE FROM LACROSSE TO JETMORE TO MONTEZUMA TO LIBERAL WILL LIKELY SEE 1 TO 2 INCHES OF RAIN BY TUESDAY MORNING. AT THIS TIME, SURFACE CONDITIONS INDICATE IT WOULD TAKE MORE RAINFALL THAN THIS TO PRODUCE FLASH FLOODING. THE SITUATION WILL BE CLOSELY MONITORED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY WILL BE ANOTHER RAINY DAY ACROSS SOUTHWEST KANSAS, ESPECIALLY EAST OF LINE FROM HAYS TO KINSLEY TO COLDWATER. RAIN COULD BE HEAVY AT TIMES, BUT RAPID STORM MOVEMENT WILL REDUCE THE RISK OF FLOODING PROBLEMS. AS ALWAYS, THE NATIONAL WEATHER SERVICE WILL KEEP A CLOSE EYE ON THE WEATHER AND ALERT YOU IF CONDITIONS WARRANT IT. AN ADDITIONAL CHANCE OF THUNDERSTORMS WILL MOVE INTO THE AREA THURSDAY INTO FRIDAY. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON IN STANTON, MORTON AND STEVENS COUNTY, MAINLY BETWEEN 5 AND 9 PM CDT. ALL SPOTTERS ARE ENCOURAGE TO CALL IN RAINFALL AND ANY FLOODING PROBLEMS TO YOUR RESPECTIVE COUNTY OFFICIALS, WHO WILL PASS THE INFORMATION ON TO THE NATIONAL WEATHER SERVICE. 18
The Dodge City radar (KDDC), 184 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
1 tornado, 1 hail. Local standard time, as filed.
This tornado had nothing to hit.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449860, 5449861.